Alabama, 2008Damaging Wind in Alabama, May 26, 2008
May 26, 2008 · NWS BMX · 1 event in 1 county or zone
Late afternoon thunderstorms caused isolated wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Late afternoon thunderstorms caused isolated wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 26, 1:35 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, May 26, 1:35 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CDT MON MAY 26 2008
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.
MODELS A LITTLE MORE AGGRESSIVE THIS RUN IN POTENTIAL THUNDERSTORM
DEVELOPMENT THE NEXT FEW DAYS. UPPER LEVEL SHORT WAVE IS FORECAST
TO PASS JUST NORTH OF THE AREA TONIGHT. THUNDERSTORM DEVELOPMENT
IN ASSOCIATION WITH THIS FEATURE IS EXPECTED TO LAY DOWN A BOUNDARY
ACROSS THE NORTHERN SECTIONS. THIS BOUNDARY ACROSS THE NORTH
COUPLED WITH MOIST SOUTHERLY FLOW INCREASING ON TUESDAY WILL ALLOW
FOR A CHANCE OF MAINLY AFTERNOON THUNDERSTORMS ACROSS THE NORTH AND
SLIGHT CHANCE POPS FOR PORTIONS OF THE SOUTH. LOWS TONIGHT MID
60S EAST TO LOWER 70S WEST. HIGHS TUESDAY MID TO UPPER 80S.
TUESDAY NIGHT AND WEDNESDAY...BEST ORGANIZED CONVECTION IS
EXPECTED THIS TIME FRAME AS A WEAK COLD FRONT APPROACHES FROM THE
NORTHWEST TUESDAY NIGHT...THEN MOVES INTO THE NORTHERN HALF OF THE
AREA WEDNESDAY...AND PUSHES SLOWLY SOUTHWARD WEDNESDAY NIGHT.
WILL FORECAST A CHANCE OF THUNDERSTORMS NORTH AND SLIGHT CHANCE
SOUTH TUESDAY NIGHT...THEN SCATTERED SHOWERS AND THUNDERSTORMS
AREA-WIDE ON WEDNESDAY. WITH THE LOSS OF DAYTIME HEATING WILL
THEN GO WITH SLIGHT CHANCE POPS FOR WEDNESDAY NIGHT. LOWS TUESDAY
NIGHT AND WEDNESDAY NIGHT IN THE 60S. HIGHS WEDNESDAY MID TO UPPER
80S.
THURSDAY AND THURSDAY NIGHT...WEAK FRONT WILL REMAIN NEARLY
STATIONARY ACROSS THE SOUTHERN HALF OF THE AREA FOR MUCH OF
THE DAY ON THURSDAY AND THEN GRADUALLY DISSIPATES. WILL NEED TO
MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE SOUTH...
AND SLIGHT CHANCE NORTH. SOME DRIER AIR SPREADS IN FROM THE NORTH
THURSDAY NIGHT. HIGHS THURSDAY MID TO UPPER 80S. LOWS THURSDAY
NIGHT IN THE 60S.
.LONG TERM...FRIDAY THROUGH MONDAY. ANY DRYING THAT TAKES PLACE ON
FRIDAY...WILL BE VERY SHORT LIVED AS THE MOIST SOUTHERLY FLOW ONCE
AGAIN INCREASES LATE FRIDAY AND CONTINUES SATURDAY IN ADVANCE OF THE
NEXT WEAK FRONT. THIS FRONT WILL MOVE INTO THE NORTHERN HALF OF THE
AREA ON SUNDAY FROM THE NORTHWEST AND REMAINS IN PLACE FOR
MONDAY. WILL LEAVE RAIN OUT OF THE FORECAST ON FRIDAY...THEN
MAINLY SLIGHT CHANCE POPS FOR SATURDAY. A CHANCE OF THUNDERSTORMS
IN THE VICINITY OF THE FRONT FOR SUNDAY...THEN SLIGHT CHANCE WORDING
FOR MONDAY AS BOUNDARY REMAINS ACROSS THE AREA. SUMMER LIKE
CONDITIONS ARE DEFINITELY DEVELOPING WITH HIGHS EACH DAY UPPER 80S TO
LOWER 90S AND LOWS AT NIGHT 65 TO 70.
&&
.AVIATION...18Z TAF DISCUSSION.
CU FIELD DEVELOPED QUICKLY ACROSS THE AREA. EXPECT CEILINGS 4000
TO 6000 FEET THROUGH 01Z WITH SOME ISOLATED SHOWERS AND
THUNDERSTORMS DEVELOPING. LEFT THE MENTION OF SHOWERS AND
THUNDERSTORMS OUT OF THE TAFS DUE TO ISOLATED NATURE. SKIES WILL
CLEAR THROUGH 09Z...THEN LOW CLOUDS WITH CEILINGS 1000 TO 2000 FEET
WILL DEVELOP AREA-WIDE ALONG WITH SOME PATCHY FOG REDUCING VSBYS
TO 5 MILES. EXPECT LOW CLOUDS AND FOG TO DISSIPATE BETWEEN 14Z AND
15Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 68 85 65 86 65 / 20 40 20 50 20
ANNISTON 67 86 66 86 66 / 10 30 20 50 20
BIRMINGHAM 70 85 69 85 68 / 20 30 20 50 20
TUSCALOOSA 71 87 69 88 68 / 20 30 20 40 20
CALERA 70 86 69 86 67 / 20 30 20 40 20
AUBURN 67 86 67 87 67 / 0 10 10 30 20
MONTGOMERY 69 88 67 89 68 / 10 10 10 30 20
TROY 68 87 65 89 66 / 10 10 10 30 20
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
50
Hazardous weather outlook, May 26, 12:03 PM CST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
103 PM CDT MON MAY 26 2008
ALZ011>015-017>050-271805-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
103 PM CDT MON MAY 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED.
Thunderstorm Wind, Winston
- When
- May 26, 4:57 PM CST
- Where
- Winston County, 0.75 mi N of Delmar
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.181, -87.601
Several trees were blown down on CR-28, near the Delmar Community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, May 26, 20082 deaths · 2 events
- Flash Flooding and Hail in Alabama, May 26 to 27, 20081 death · $54,000 · 1 in hail · 27 events
- Flash Flood and Hail in Mississippi, May 26 to 27, 2008$5.0 million · 1 in hail · 13 events
- Flash Flooding and Flooding in Kansas, May 26 to 27, 2008$255,000 · 2 in hail · 70 events
- Flash Flooding and Hail in Tennessee, May 26 to 27, 20081 injured · $744,000 · 1.25 in hail · 19 events
- Tornadoes and Hail in Kansas, May 26 to 27, 2008$65,000 · EF1 · 51 events
- Tornadoes and Hail in Texas, May 26, 2008$90,000 · EF0 · 58 events
- Flash Flood and Hail in Oklahoma, May 26 to 27, 2008$24,000 · 4.25 in hail · 27 events
- Hail in Oklahoma, May 26, 2008$50,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Arkansas, May 26, 2008$46,000 · 50 kt wind · 3 events
- Tornado and Flash Flood in Texas, May 26, 2008$20,000 · EF0 · 12 events
- Rip Current in Florida, May 26, 20081 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108821.